Alert archive / New Mexico / High Wind Watches in 2007
High Wind Watch 18, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this high wind watch at Oct 19, 2007, 1:32 PM MDT for Eddy County, New Mexico. It took effect at Oct 21, 2007, 6:00 AM MDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Oct 19, 2007, 1:32 PM MDT (19:32 UTC)
- In effect from
- Oct 21, 2007, 6:00 AM MDT
- Expired
- Oct 20, 2007, 1:30 PM MDT
- In force
- Issued by
- NWS Midland/Odessa, TX
County Eddy County, NM
The radar
The Holloman AFB radar (KHDX), 183 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 7.5 hours before the alert went out and 206 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3600 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 88 m²/s²
- 0-3 km storm-relative helicity
- 194 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS74 KMAF 191932 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 232 PM CDT FRI OCT 19 2007 ...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS ON SUNDAY... .A STRONG UPPER TROUGH WILL PASS TO THE NORTH OF THE GUADALUPE MOUNTAINS AND AN ASSOCIATED BAND OF STRONGER WINDS TO SOUTH OF THE TROUGH WILL MOVE ACROSS THE MOUNTAINS. WINDS WILL BE FROM THE WEST ENHANCING THESE WINDS THROUGH PASSES. NMZ027-TXZ258-201030- /O.NEW.KMAF.HW.A.0018.071021T0600Z-071021T1900Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 132 PM MDT FRI OCT 19 2007 ...HIGH WIND WATCH IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A HIGH WIND WATCH...WHICH IS IN EFFECT FROM LATE SATURDAY NIGHT THROUGH SUNDAY AFTERNOON. WEST WINDS OF 30 TO 45 MPH WITH GUSTS TO 60 MPH ARE EXPECTED IN THE GUADALUPE MOUNTAINS. WINDS WILL INCREASE JUST AFTER MIDNIGHT EARLY SUNDAY MORNING. AS WINDS TURN NORTHWEST IN THE AFTERNOON THE WINDS WILL WEAKEN SOME...BUT IT WILL STILL BE WINDY. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
2 follow-up statements
000 WWUS74 KMAF 200843 NPWMAF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 343 AM CDT SAT OCT 20 2007 ...HIGH WIND WATCH FOR THE GUADALUPE MOUNTAINS ON SUNDAY... .A STRONG UPPER TROUGH WILL PASS NEAR THE GUADALUPE MOUNTAINS SUNDAY BRINGING HIGH WINDS TO THE GUADALUPE MOUNTAINS. SOUTHWEST WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE ACROSS THE MOUNTAINS SUNDAY. A STRONG COLD FRONT WILL MOVE ACROSS THE REGION LATE SUNDAY AND SUNDAY NIGHT ALLOWING FOR A CHANNELING OF NORTHEAST WIND THROUGH THE GUADALUPE PASS. NMZ027-TXZ258-202100- /O.EXT.KMAF.HW.A.0018.071021T1200Z-071022T1200Z/ GUADALUPE MOUNTAINS OF EDDY COUNTY-GUADALUPE MOUNTAINS- INCLUDING THE CITIES OF...QUEEN...GUADALUPE MOUNTAINS NP... PINE SPRINGS 243 AM MDT SAT OCT 20 2007 ...HIGH WIND WATCH NOW IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... THE HIGH WIND WATCH FROM THE NATIONAL WEATHER SERVICE IN MIDLAND IS NOW IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT. SOUTHWEST WINDS OF 35 TO 45 MPH WITH GUSTS TO 60 MPH ARE POSSIBLE SUNDAY ACROSS THE GUADALUPE MOUNTAINS. WINDS ARE EXPECTED TO SHIFT TO THE NORTHEAST WITH THE PASSAGE OF A COLD FRONT SUNDAY EVENING AND INCREASE IN SPEED TO 40 TO 50 MPH WITH GUSTS OVER 60 MPH. A HIGH WIND WATCH MEANS THERE IS THE POTENTIAL FOR A HAZARDOUS HIGH WIND EVENT. SUSTAINED WINDS OF AT LEAST 40 MPH...OR GUSTS OF 58 MPH OR STRONGER MAY OCCUR. CONTINUE TO MONITOR THE LATEST FORECASTS. $$
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
What forecasters said that day
The local office's own words before this high wind watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this high wind watch went out at Oct 19, 12:47 PM MDT, 45 minutes earlier.
Area forecast discussion, Oct 19, 12:47 PM MDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
147 PM CDT FRI OCT 19 2007
.DISCUSSION...
DRY AIR REMAINS IN PLACE ACRS W TX WITH LOSE WLY MSL PRESSURE
GRADIENT. THIS WITH LITTLE IN THE WAY OF CLOUD COVER WILL RESULT
IN A ANOTHER COOL NIGHT. FWC PERFORMED WELL FOR THIS MORNING AND
WILL CONTINUE TO WEIGHT FCST TOWARD THE COOLER FWC GUIDANCE TONIGHT.
MID LEVEL FLOW WILL CONTINUE TO INCREASE SAT WITH IMPRESSIVE 12HR
MSL PRESSURE FALLS FCST TO BE NEAR 10MB. THIS WITH SFC MSL PRESSURE
GRADIENT NEAR 4MB/100NM AND 20-25KT PBL WINDS INDICATE BREEZY TO
WINDY CONDITIONS WILL BE RETURNING. MIXING OF WSW 25-30KT WINDS AT
7H ACRS THE GDP MTNS WILL TEND TO BE INHIBITED BY GENERAL LARGE
SCALE LIFT...AND IN GENERAL 25-35 MPH WITH G45 MPH ARE EXPECTED.
7H WINDS DECREASE SWD AND STRONGER WINDS NOT AS MUCH OF A CONCERN
IN THE DAVIS MTNS ATTP. WINDS WILL BE INCREASING OVERNIGHT THOUGH
IN THE GDP MTNS AND A MTN WAVE SIGNATURE WITH FULLY DEVELOPED ROTOR
CIRCULATION IS FCST TO DEVELOP BY 12Z SUNDAY AND WITH 40KTS BLO
MTN TOP LEVEL....HIGH WIND WATCH WILL BE ISSUED. AS MID LEVEL
TROF BEGINS TO PASS AFTER 18Z SUNDAY MID LEVEL WINDS WILL TURN NW
AND WINDS WILL BEGIN TO DECREASE SOME IN THE GDP MTNS. STILL IT
WILL BE WINDY IN THE PLAINS AS VERY TIGHT MSL PRESSURE GRADIENT
(4MB/70NM) FOLLOWS IN WAKE OF ASSOCD COLD FRONT. SO MUCH SO THAT A
WIND ADVISORY IS LIKELY TO BE NEEDED FOR SUNDAY. AS THE NE WIND
SHIFT WORKS INTO GDP MTNS SUNDAY NIGHT/MONDAY MORNING WINDS WILL
INCREASE THRU THE PASS...NEARING HIGH WIND CRITERIA. NAM REMAINS
THE MOST PROGRESSIVE (OPEN) WITH THIS SYSTEM. THE GFS/ECMWF BOTH
CLOSE OFF CIRCULATION OVER OKLA MON MAINTAINING NLY MID LEVEL FLOW
ACRS W TX/SE NM. NOTABLE COOLING AT 85H MON 12Z AND IT WILL BE
COOL IN THE MORNING...BUT MAY STILL BE ENUF OF A GRADIENT TO KEEP
LOW LEVELS MIXED. VERY DRY AIR WILL CONTINUE TO ADVECT INTO AREA
MON P.M. WITH 85H TEMPS ONLY N10C...SO HIGHS WILL ACTUALLY BE WELL
BLO NORMAL. LIGHT WIND AND DWPNTS NEARING THE SINGLE DIGITS WILL
ALLOW TEMPS TO FALL INTO THE 30S ACRS THE PB. SLOW WARM-UP AND
REMAINING DRY WITH NLY MID LEVEL FLOW MON-WED. POSSIBLE LEE
TROFFING THRU/FRI..MORESO FRI WITH WARMER TEMPS. CONTINUED DRY AS
THE GULF WILL REMAIN CLOSED TO MSTR RETURN AT LEAST THRU THURSDAY.
&&
.FIRE WEATHER...
PER COORDINATION WITH GDP MTNS NP FIRE WX CONCERNS CONTINUE TO
INCREASE THERE AS FINE FUELS CURE. WINDS WILL INCREASE SAT IN
ADVANCE OF A STRONG SYSTEM WHILE DOWNSLOPE WINDS WILL CONTRIBUTE TO
FURTHER WARMING AND DRYING. HIGH TEMPS SAT WILL BE UNSEASONABLY WARM
ACRS MUCH OF THE AREA...ESPECIALLY THE SE NM PLAINS/WRN PB/UPPER
TRANS PECOS. RH MAY BE ABLE TO FALL INTO THE SINGLE DIGITS AS TEMPS
CLIMB INTO THE 90S. AS FAR WIND...EXPECT THAT IT WILL ONLY FLIRT
WITH 20 MPH ACRS THE SE NM PLAINS/WRN PB/UPPER TRANS PECOS HAVING
TROUBLE HOLDING A 20 MPH SUSTAINED WIND FOR 3HRS WITH SFC PRESSURE
GRADIENT A LIMITING FACTOR. WITH TOPOGRAPHIC INFLUENCES IN THE GDP
MTNS WINDS NOT EXPECTED TO BE A LIMITING FACTOR AND WILL OPT TO
ISSUE A FIRE WX WATCH FOR THE GDP MTNS SAT.
SUNDAY LOOKS TO BE MORE A CLEAR CASE IN THE PLAINS WHERE WINDS WILL BE
CRANKING WITH MORE THAN A SUFFICIENTLY TIGHT SFC GRADIENT. ALSO OF
CONCERN ON SUNDAY WILL BE WIND SHIFT AS A FAST MOVING COLD FRONT
WORKS SWD DURING THE AFTERNOON AND WILL OPT TO ISSUE FIRE WEATHER
WATCH FOR SE NM PLAINS/UPPER TRANS PECOS FOR SUNDAY. COOLING IN THE
MTNS...ESPECIALLY ABOVE 6KFT WILL BE A LIMITING FACTOR THERE AS RH/S
WON/T BE ABLE TO BOTTOM OUT.
&&
.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX 50 87 60 80 / 0 0 0 10
CARLSBAD NM 45 95 56 79 / 0 0 0 10
DRYDEN TX 55 89 58 86 / 0 0 0 10
FORT STOCKTON TX 56 91 61 85 / 0 0 0 10
GUADALUPE PASS TX 55 83 58 72 / 0 0 0 10
HOBBS NM 47 91 57 75 / 0 0 0 10
MARFA TX 37 81 47 81 / 0 0 0 10
MIDLAND INTL AIRPORT TX 47 90 58 83 / 0 0 0 10
ODESSA TX 48 91 59 85 / 0 0 0 10
WINK TX 50 94 57 86 / 0 0 0 10
&&
.MAF WATCHES/WARNINGS/ADVISORIES...
NM...FIRE WEATHER WATCH FROM 8 AM TO 7 PM MDT SUNDAY FOR THE
FOLLOWING ZONES...SOUTHEAST PLAINS/BLM ROSWELL/LNZ.
FIRE WEATHER WATCH FROM 12 PM TO 7 PM MDT SATURDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ.
HIGH WIND WATCH FROM MIDNIGHT SATURDAY NIGHT TO 1 PM MDT SUNDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS OF EDDY
COUNTY.
TX...FIRE WEATHER WATCH FROM 9 AM TO 8 PM CDT SUNDAY FOR THE
FOLLOWING ZONES...LOVING...REEVES COUNTY AND UPPER TRANS
PECOS...WINKLER.
FIRE WEATHER WATCH FROM 12 PM TO 7 PM MDT SATURDAY FOR THE
FOLLOWING ZONES...GUADALUPE MOUNTAINS.
HIGH WIND WATCH FROM MIDNIGHT SATURDAY NIGHT TO 1 PM MDT SUNDAY
FOR THE FOLLOWING ZONES...GUADALUPE MOUNTAINS.
&&Hazardous weather outlook, Oct 19, 3:30 AM MDT, 10 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 430 AM CDT FRI OCT 19 2007 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-200930- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR- REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND- GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA- PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL- GUADALUPE MOUNTAINS- 430 AM CDT FRI OCT 19 2007 /330 AM MDT FRI OCT 19 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SATURDAY...GUSTY WINDS AND LOW RELATIVE HUMIDITIES WILL RETURN AS AN UPPER LEVEL TROUGH APPROACHES THE AREA. THESE CONDITIONS AS WELL AS ABOVE NORMAL HIGH TEMPERATURES AND INCREASING FIRE DANGER WILL LEAD TO THE POTENTIAL FOR RAPID FIRE GROWTH AND SPREAD ESPECIALLY IN THE GUADALUPE MOUNTAINS. SUNDAY...STRONG WINDS ARE POSSIBLE IN THE GUADALUPE MOUNTAINS AS A STRONG COLD FRONT MOVES THROUGH THE AREA. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 19, 1:52 PM MDT | Fire Weather Watch | MAF | 15 hr | |
| Oct 19, 1:52 PM MDT | Fire Weather Watch | MAF | 24 hr |
Nearby
High Wind Watches in New Mexico, 2007High Wind Watches in Texas, 2007Every high wind watch in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.